Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 61, NWS Melbourne, FL

November 14, 20104 counties in Florida

NWS Melbourne, FL issued this red flag warning at Nov 14, 2010, 12:28 PM EST for 4 counties in Florida. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2010, 12:28 PM EST (17:28 UTC)
Expired
Nov 14, 2010, 2:19 PM EST
In force
111 min
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WWUS82 KMLB 141728
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1228 PM EST SUN NOV 14 2010


FLZ041-044>046-144-142300-
/O.NEW.KMLB.FW.W.0061.101114T1728Z-101114T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
1228 PM EST SUN NOV 14 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. RELATIVE
HUMIDITIES BELOW 35 PERCENT ARE EXPECTED IN THE WARNING AREA FOR A
4 TO 5 HOUR DURATION THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

CRISTALDI
1 follow-up statement
522 
WWUS82 KMLB 141919
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
219 PM EST SUN NOV 14 2010


FLZ041-044>046-144-142030-
/O.CAN.KMLB.FW.W.0061.000000T0000Z-101114T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
219 PM EST SUN NOV 14 2010

...RED FLAG WARNING IS CANCELLED...

RELATIVE HUMIDITY VALUES HAVE STABILIZED A LITTLE ABOVE 35% EARLY
THIS AFTERNOON. WHILE MINIMUM VALUES IN THE LOWER 30S ARE STILL
EXPECTED...AT MOST ONLY 1 TO 3 HOURS OF DURATION ARE NOW POSSIBLE.

$$

CRISTALDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 14, 9:45 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 14, 9:45 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EST SUN NOV 14 2010

.DISCUSSION...

...LARGE SWELLS WILL SLOWLY SUBSIDE BUT DANGEROUS SEAS/SURF CONTINUE
TODAY WITH A HIGH RIP CURRENT RISK INTO EARLY WEEK...

CURRENT....WEAKENING SFC RIDGE AXIS STILL LIES ALONG THE ERN U.S.
SEABOARD AS DISTANT OCEANIC STORM DRIFTS E TWD THE CTRL ATLC. AN
OCCLUDED SFC LOW IS LIFTING UP THROUGH THE WRN GRT LKS WITH TRAILING
FRONTAL BDRY EXTENDING SWD THROUGH THE OH/TN VLYS AND INTO AL/MS.
WEAK SHORT WAVE MID LVL RIDGE NOW EAST OF FL...BEING NUDGED EWD BY
THE APPROACH OF THE FRONT AND IT'S PARENT SHORT WAVE TROUGH. LCLY
...LGT N-NW DRAINAGE FLOW (ABOUT 2FT DEEP ACCORDING TO CCAFS 915 MHZ
PROFILER DATA) IN PLACE AGAIN THIS MORNING WITH VERY LGT ONSHORE
FLOW INDICATED FM ABOUT 2-6KFT.

REST OF TDY...HIGH WILL CONTINUE TO SLIDE EAST INTO THE ATLC..WITH
SRN EXTENT OF RIDGE FAR ENOUGH SOUTH TO MAINTAIN JUST A LGT ONSHORE
FLOW...AIDED BY INLAND MVMT OF A WEAK AND SHALLOW ECSB/MARINE LYR.
SHALLOW MOIST LYR NR H85 WILL LKLY MAINTAIN ENOUGH DIURNAL CU FOR
SKIES TO AVERAGE PCLDY TO MOSUNNY. MAXES PRETTY CLOSE TO NORMAL AGAIN
- U70S/NR 80F INLAND WITH M70S OVER COASTAL VOLUSIA/BREVARD COUNTIES
...WHERE COOLER SHELF WATER TEMPS RESIDE JUST OFFSHORE.

CLR SKIES/LGT WINDS DVLP QUICKLY POST-SUNSET WITH MINS FALLING OFF
RAPIDLY...SLGTLY DRIER AIR/LWR TD'S SUPPORT MINS A LTL COOLER...
NR 50F MOST AREAS WITH SOME U40S OVER THE NORTH. LAST FEW RUNS OF
MAV GUIDANCE HAVE HINTED AT SOME PATCHY MIST/FOG LATE TNGT SO HAVE
ADDED TO THE CLIMO PREFERRED NRN INTR AREAS.

DANGEROUS SURF AND THE HIGH RISK FOR STRONG RIP CURRENTS REMAIN
PRIME CONCERNS ALONG THE COAST AS LARGE NORTHEAST SWELLS CONTINUE TO
IMPACT THE AREA. SWELLS WHICH PEAKED LATE SAT AFTN WILL CONTINUE TO
SLOWLY WANE...BUT STILL EXPECT LARGE BREAKING WAVE AS HIGH AS 6 TO 9
FEET WITH THREAT FOR SOME MINOR BEACH EROSION AROUND THE NEXT TWO
HIGH TIDES (AROUND 2 PM AND 2 AM MON). HIGH SURF ADVISORY REMAINS IN
EFFECT THROUGH MON MORNING...ALTHOUGH WITH THE UPCOMING AFTN FCST WE
MAY BE ABLE TO TRIM BACK DURATION BY A FEW HRS (TO ABOUT 4-5AM).

&&

.AVIATION...VFR WITH SCT MARINE AIDED DIURNAL SC AROUND FL050...WITH
OCNL BKN CIGS THIS PSBL THIS MORNING. SOME AREAS MVFR/SPOTTY IFR
VSBYS IN MIST/FOG MAY DEVELOP LATE TONIGHT.

&&

.MARINE...CURRENT BUOY OBS SHOW 8-9FT AT 41009 AND 10-12FT AT 41010.
HAVE MADE SOME MINOR TWEAKS TO SEA HGTS TO SHAVE ANOTHER FOOT OR SO
OFF OF THE TOP END OF FCST TO ACCT FOR SLGTLY LWR SEAS. OTRW...SCA
REMAINS IN PLACE WITH A GRDLY DECAYING LG SWELL.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 10 AM EST MONDAY FOR COASTAL VOLUSIA-
     INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
     LUCIE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EST MONDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EST TUESDAY
     FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
     OUT 20 NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Nov 14, 3:55 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
355 AM EST SUN NOV 14 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-141700-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
355 AM EST SUN NOV 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...COASTAL FLOOD IMPACT...
NORTHEAST SWELLS WILL BEGIN TO SLOWLY SUBSIDE TODAY...HOWEVER
LARGE BREAKING WAVES UP TO 6 TO 9 FEET WILL CONTINUE TO BE
POSSIBLE ALONG THE COAST INTO TONIGHT. THESE CONDITIONS WILL
HAVE THE POTENTIAL TO PRODUCE MINOR BEACH EROSION DURING THE NEXT
COUPLE HIGH TIDE CYCLES...WITH THE NEXT HIGH TIDE OCCURRING AROUND
2 PM THIS AFTERNOON.

...RIP CURRENT IMPACT...
ALTHOUGH THE LARGE LONG PERIOD SWELLS ACROSS THE COASTAL WATERS
WILL BEGIN TO SLOWLY SUBSIDE TODAY...A VERY HIGH RISK OF STRONG
RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. BEACH GOERS SHOULD
REMAIN OUT OF THE SURF AS THE LARGE BREAKING WAVES CAN EASILY
KNOCK YOU OFF YOUR FEET AND MAKE YOU EVEN MORE VULNERABLE TO BEING
PULLED AWAY FROM SHORE BY A RIP CURRENT.

FOR THOSE WHO DECIDE TO ENTER THE SURF TODAY...IF YOU GET CAUGHT IN
THE SEAWARD PULL OF A RIP CURRENT...REMAIN CALM AND DON'T PANIC.
SWIM PARALLEL TO THE COAST UNTIL THE PULL OF THE CURRENT WEAKENS AND
THEN SWIM BACK TOWARD SHORE AT AN ANGLE AWAY FROM THE RIP.

...WIND AND SEA IMPACT...
LARGE NORTHEAST SWELLS WILL CONTINUE OVER THE COASTAL WATERS WITH
SEAS UP TO 6 TO 10 FEET NEARSHORE AND 10 TO 12 FEET OFFSHORE. THESE
WAVES WILL CONTINUE TO CREATE VERY DANGEROUS BOATING CONDITIONS...
ESPECIALLY NEAR INLETS...AND A SMALL CRAFT ADVISORY FOR SEAS
REMAINS IN EFFECT.

...FIRE WEATHER...
DRIER AIR WILL CONTINUE TO MOVE DOWN THE PENINSULA TODAY WITH
RELATIVE HUMIDITY VALUES FALLING NEAR TO BELOW CRITICAL VALUES FOR
A FEW HOURS THIS AFTERNOON...MAINLY NEAR AND WEST OF THE
INTERSTATE 4 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE INTO EARLY NEXT WEEK BUT
WILL REMAIN LARGE ENOUGH TO GENERATE HAZARDOUS BOATING CONDITIONS
ACROSS THE OFFSHORE AND SOUTHERN NEARSHORE COASTAL WATERS MONDAY
AND MONDAY NIGHT. THESE WAVE CONDITIONS WILL ALSO CONTINUE TO
CREATE A HIGH RISK FOR STRONG RIP CURRENTS ALONG AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.